Hail, Rockingham
- When
- June 9, 4:06 PM EST
- Where
- Rockingham County, 1.01 mi NNE of Sparkling Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.564, -78.924
Quarter sized hail was reported along Frank Lane Road.
Plenty of moisture continued to rotate around high pressure over the southeastern Conus. Hot conditions combined with the moisture to cause moderate amounts of instability to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
Plenty of moisture continued to rotate around high pressure over the southeastern Conus. Hot conditions combined with the moisture to cause moderate amounts of instability to develop. The instability combined with forcing from a surface trough to trigger showers and thunderstorms during the afternoon and evening hours. The moderate instability caused some thunderstorms to produce damaging wind gusts and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 9, 2:31 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 PM EDT THU JUN 9 2011
.SYNOPSIS...
BERMUDA HIGH OVER THE ATLANTIC WILL CONTINUE TO SUPPLY HOT AND HUMID
CONDITIONS. A SURFACE BOUNDARY WILL STALL NEAR THE REGION THROUGH
THE EARLY WEEKEND. A COLD FRONT WILL MOVE ACROSS SUNDAY AFTERNOON.
HIGH PRESSURE RETURNS MONDAY AND TUESDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
DEWPOINTS HAVE BEEN UP AND DOWN WITHIN THE U60-L70 RANGE SINCE
SOME AREAS HAVE BEEN EXPERIENCING MORE LOW-LEVEL MIXING THAN
OTHERS. HEAT INDICES ACROSS THE AREA ARE IN THE U90S AND 100S...AND
WE STILL HAVE AT LEAST A 3-4 HR WINDOW TO INCREASE THESE VALUES
EVEN FURTHER.
THE OTHER CONCERN TODAY IS SEVERE WEATHER...WHICH IS EVIDENT BY THE
SEVERE THUNDERSTORM WATCH BLANKETING NEARLY HALF THE CWA THROUGH
THIS EVENING. A STRONG CAP EXISTS OVER THE REGION WITH VERY LITTLE
SHEAR. IN ORDER TO OVERCOME THIS INVERSION...TEMPS DO NEED TO
INCREASE A BIT MORE AND CONVERGENCE OF SOME KIND WILL BE NEEDED TO
INITIATE CONVECTION. IN THESE TYPICAL MID-SUMMER-LIKE PATTERNS
WITH A BERMUDA HIGH OFF THE SRN ATLC COAST...THE NEARBY RIDGELINES
ARE FAVORED FOR INITIATION. THIS WAS THE CASE LAST NIGHT...IS THE
CASE TODAY AND LIKELY WILL BE THE CASE FOR FRI AND POSSIBLY SAT.
THROUGH THE REST OF THE AFTN/EVE...MORE CUMULUS WILL CONTINUE TO
DEVELOP ACROSS THE AREA...WHICH WILL LIMIT HEATING JUST A TAD.
STILL EXPECT TEMPS TO MAKE A RUN AT 100 OVER MANY AREAS EAST OF
THE BLUE RIDGE. POPS ARE HIGHEST ACROSS THE WRN HALF OF THE
CWA...ESPECIALLY ALONG THE RIDGELINES AND NEARBY MTN VALLEYS. IF
ENOUGH CONVECTIVE ACTIVITY DEVELOPS AND PRODUCES ORGANIZED COLD
POOLS...THEN THESE FEATURES COULD POTENTIALLY DEVELOP CELLS
FARTHER EAST AND OVER THE NRN VA/MD PIEDMONT.
NAM AND OTHER HI-RES GUIDANCE STILL PAINTING ANY NUMBER OF SOLUTIONS
THAT COLLECTIVELY BRING A LINE OF BROKEN LINE OF TSTMS ACROSS THE
AREA...AIDED BY EITHER A STRONG GUST FRONT OR LEE TROF THAT
EVENTUALLY WORKS ITS WAY ACROSS THE I-95 CORRIDOR AND SRN MD LATE
TONIGHT. ISOLATED POCKETS ALONG THE LINE MAY HAVE UPDRAFTS STRONG
ENOUGH TO PRODUCE SEVERE HAIL/DAMAGING WINDS...THOUGH LARGE HAIL IS
THE MAIN THREAT. SLOW-MOVING CELLS ALONG THE HIGHER TERRAIN MAY
ALSO PRODUCE FLASH FLOODING IF TRAINING OCCURS.
AFTER CONVECTION HAS DISSIPATED LATE TONIGHT ONCE THE INVERSION
HAS SET UP...CONDITIONS WILL CLEAR OUT FOR THE MOST PART. TEMPS
WILL RECOVER VERY LITTLE...ONLY A COUPLE DEGREES COOLER THAN LAST
NIGHT BUT ALSO A BIT LESS HUMID.
A COLD FRONT IS APPROACHING THE REGION FROM OHIO VLY AND WILL MAKE
ITS WAY INTO THE AREA OVERNIGHT. THE FRONT WILL STALL ONCE IT
REACHES THE AREA AS THE PARENT LOW PRESSURE SYSTEM SPEEDS OFF THE
NRN ATLC/NEW ENGLAND COAST. THE SUBSEQUENT LOW PRESSURE SYSTEM
WILL NOT ARRIVE UNTIL LATE SAT...SO UNTIL THEN...THE FRONT WILL
PROVIDE A FOCUS FOR LIFT FRI AFTN/EVE. EVEN WITH A LIGHT NLY FLOW
DURING THE AFTN HRS...DEWPOINTS ARE EXPECTED TO RECOVER BACK INTO
THE U60S/L70S JUST IN TIME FOR ANOTHER WARM AFTN. FRIDAY WILL NOT
BE AS HOT HOWEVER...WITH HIGHS BARELY TOPPING 90 ACROSS THE PIEDMONT
AND U80S OVER THE WRN ZONES. MORE INSTABILITY AND THE AFOREMENTIONED
CONDITIONS WILL CREATE ANOTHER SCENARIO FAVORABLE FOR CONVECTION
DURING THE AFTN/EVE HRS...AGAIN FOCUSING ON THE HIGHER TERRAIN FOR
INITIATION AND EVENTUAL MOVEMENT OFF THE MTNS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
BARRING ARRIVAL OF ANY POTENT SHRTWV TROFS...CNVCTN GENLY SHUD BE
DIURNALLY DRIVEN FRI EVE...BUT MAY LAST INTO THE EVE HRS BFR
DISSIPATING. MSTR WILL LINGER AND MAINTAIN MINIMA IN THE MID 60S-
LWR 70S.
SAT XPCD TO BE A REPEAT PERFORMANCE OF FRI WITH BNDRY STALLED VCTY
FCST AREA...LEE TROF DVLPMT AND CONTD INSTBY. PRIMARY CNVCTV FOCUS
WILL BE SUN AFTN...AS CDFNT CROSSES FCST AREA. MAXIMA IN 80S-LWR
90S XPCD SAT AND SUN...LEADING TO HIGHLY UNSTABLE ENVIRONMENT AND
POTENTIAL FOR SVR WX DESPITE RELATIVELY WEAK MID-LVL FLOW.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
HIPRES WILL DOMINATE THE MID-ATLC WX MON-TUE AS THE SFC REFLECTION
OF THE UPR SHRTWV RDG MOVES FROM PA TWD CAROLINAS. AMPLIFYING
SHRTWV TROF OVER NRN PLNS ON WED WILL INDUCE LOPRES OVER GRTLKS
RGN. RESULT WILL BE INCRG SLY/SWLY FLOW AND A RETURN TO A VERY
HUMID AMS IN THE MID-ATLC RGN. SVR WX POTENTIAL WILL BE MONITORED
LATE NEXT WK.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS GENLY EXPECTED THRU THE TAF PERIOD...BUT ISOLD
TSTMS ARE THE CONCERN FOR THE MID-ATLC AREA. STILL DRY ACROSS THE
REGION...BUT A FEW MTN STORMS ARE EXPECTED TO DEVELOP IN THE
COMING HRS...WITH CUMULUS FIELD FILLING IN OVER THE REGION.
CONVECTION THAT DOES DEVELOP ACROSS THE REGION COULD AFFECT THE
METRO DC/BALTIMORE AREAS LATER THIS EVE...CLOSER TO SUNSET.
DIFFICULT TO SAY HOW FAR EAST ANY OF THE MTN INITIATED CONVECTION
WILL MOVE...THOUGH A CHANCE EXISTS FOR A LINE OF STORMS TO MOVE
ACROSS THE AREA LATE TONIGHT. UNCERTAINTY IN EWD EXTENT OF STORMS
IS HIGH.
THIS ACTIVITY IS EXPECTED TO DISSIPATE OVERNIGHT AND REDEVELOP ON
FRI AFTN/EVE. LITTLE MORE THAN A WIND SHIFT AND SOME GROUND FOG
REFLECTED IN THE LATTER PART OF THE CURRENT TAF CYCLE.
DAILY EPISODES OF AFTN/EVE TSTMS XPCD THRU SUN AS AMS STAGNATES IN
MID-ATLC RGN. MOIST BNDRY LYR AMS COULD LEAD TO MVFR FOG OVNGT.
CDFNT CLEARS FCST AREA SUN EVE...LEADING TO HIPRES...LIGHT WINDS
AND VFR CONDS.
&&
.MARINE...
FAIRLY QUIET OVER THE WATERS WITH HARDLY ANY WIND OTHER THAN
BRIEF GUSTS IN THE 10-15KT RANGE. LATER TONIGHT...SCATTERED
SHOWERS/TSTMS MAY MOVE EAST OF THE MOUNTAINS TOWARD/OVER THE
WATERS...ALTHOUGH CONFIDENCE IN THIS EWD PROGRESSION IS LOW.
CONDITIONS WILL SUBSIDE AGAIN OVERNIGHT BEFORE A SIMILAR SCENARIO
ON FRI AS A COLD FRONT STALLS ACROSS THE REGION AND ALLOWS FOR
MORE SHOWERS/TSTMS TO DEVELOP.
WITH SFC BNDRY BCMG STATIONARY ACRS MID-ATLC RGN...DAILY EPISODES
OF TSTMS XPCD. EWD PROGRESSION OF CNVCTN RMNS UNCERTAIN OWING TO
CONTD CAP...BUT SLOW EWD MVMT OF BNDRY MAY LEAD TO INCRG CHCS OF
TSTMS REACHING WATERS.
CDFNT CROSSES THE WATERS SUN AFTN/EVE. HIPRES DOMINATES WX MON-TUE
WITH NO MARINE HEADLINES ANTICIPATED ATTM.
&&
.CLIMATE...
THE CLIMAX OF THIS TWO-DAY HOT STRETCH IS UPON US. BWI HAS ALREADY
BROKEN ITS RECORD HIGH TEMP...WITH DCA AND IAD REACHING FOR THEIR
RESPECTIVE RECORDS. DCA/S RECORD IS QUITE HIGH...AT 102 SET IN 1874
/102 IS ALSO THE ALL-TIME RECORD FOR THE MONTH OF JUNE/.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ028-030-031-
036>040-042-050>057-501-502.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...NONE.
&&
GMS/KRAMARHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 431 PM EDT THU JUN 9 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 101000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 431 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE OUTLOOK AREA. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EVENING. A FEW OF THE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT MAINLY ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOONS AND EVENINGS FRIDAY THROUGH SUNDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON IF STORMS DEVELOP EAST OF THE MOUNTAINS. SPOTTER ACTIVATION MAY BE NEEDED FRIDAY THROUGH SUNDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-101000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 431 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE POTOMAC HIGHLANDS...THE CENTRAL AND NORTHERN SHENANDOAH VALLEY... THE EASTERN WEST VIRGINIA PANHANDLE AND NORTH-CENTRAL MARYLAND. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR A PORTION OF THE NORTHERN SHENANDOAH VALLEY AND AREAS EAST OF THE BLUE RIDGE. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOONS AND EVENINGS FRIDAY THROUGH SUNDAY. SOME STORMS MAY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION ALSO MAY BE NEEDED DURING THE AFTERNOONS AND EVENINGS FRIDAY THROUGH SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 415 PM EDT THU JUN 9 2011 VAZ031-042-501-092045- NORTHERN FAUQUIER VA-CLARKE VA-LOUDOUN VA- 415 PM EDT THU JUN 9 2011 ...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...CLARKE AND LOUDOUN COUNTIES... AT 415 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF PARIS...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE BLUEMONT...ST. LOUIS AND UPPERVILLE. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3913 7764 3889 7777 3904 7801 3913 7796 TIME...MOT...LOC 2015Z 299DEG 7KT 3907 7793 BAJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 431 PM EDT THU JUN 9 2011 VAZ026-029-092100- PAGE VA-ROCKINGHAM VA- 431 PM EDT THU JUN 9 2011 ...STRONG THUNDERSTORM TO AFFECT PAGE AND ROCKINGHAM COUNTIES... AT 431 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LACEY SPRING...MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE LACEY SPRING AND SHENANDOAH. DIME-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3861 7857 3843 7857 3851 7882 3860 7881 TIME...MOT...LOC 2031Z 272DEG 5KT 3855 7876 BAJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
434 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 2 SE HAMBURG 38.64N 78.50W
06/09/2011 E0.88 INCH PAGE VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1100877
CJLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
434 PM EDT THU JUN 9 2011
VAZ026-092100-
ROCKINGHAM VA-
434 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS TO AFFECT ROCKINGHAM COUNTY...
AT 433 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES WEST OF YANKEETOWN TO 6 MILES SOUTHWEST
OF RAWLEY SPRINGS...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE SPARKLING SPRINGS AND DALE ENTERPRISE.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3855 7919 3860 7915 3865 7914 3866 7912
3866 7909 3873 7908 3872 7882 3839 7896
3842 7914 3848 7923
TIME...MOT...LOC 2033Z 269DEG 14KT 3866 7903 3847 7914
BAJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
456 PM EDT THU JUN 9 2011
VAZ025-092115-
AUGUSTA VA-
456 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM TO AFFECT AUGUSTA COUNTY...
AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF SANGERVILLE...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE SANGERVILLE...MOUNT SOLON AND MOSCOW.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE HAIL AND WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3847 7923 3847 7920 3834 7898 3827 7899
3833 7925
TIME...MOT...LOC 2056Z 278DEG 11KT 3839 7919
BAJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 457 PM EDT THU JUN 9 2011 VAZ028-WVZ050-092115- HAMPSHIRE WV-FREDERICK VA- 457 PM EDT THU JUN 9 2011 ...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE AND FREDERICK COUNTIES... AT 457 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF AUGUSTA...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE TIMBER RIDGE. HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3938 7829 3917 7828 3918 7864 3936 7865 TIME...MOT...LOC 2057Z 268DEG 15KT 3927 7853 BAJ
The Sterling radar (KLWX), 133 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
12 thunderstorm wind, 7 hail. Local standard time, as filed.
Quarter sized hail was reported along Frank Lane Road.
Hail up to the size of quarters was reported along Laymans Hollow Lane.
Hail up to the size of quarters was reported along Graveltown Road.
Hail up to quarters in size was reported near Bridgewater.
Quarter sized hail was reported near Howellsville.
Large Walnut trees were uprooted and large limbs were snapped off other trees along Round top Lane.
Hail up to quarters in size was reported along Round Top Lane.
Large tree limbs were down along Fadley Road.
Trees that were a foot to a foot and a half in diameter were down along Morgan Ford Road.
Trees that were six inches in diameter were blown down along Howellsville Road.
Half dollar sized hail was reported near Middleburg.
Multiple trees were down along Foxcroft Road.
Large tree limbs were blown down along Route 50.
Several large tree limbs were down along Remington Road near US Highway 29.
Trees were snapped by thunderstorm winds.
Multiple trees were down along Route 22.
Several trees were down in Woodbridge.
Large tree limbs were down along Batna Road.
Many large trees were down near Verdiersville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2011Every state in 2011This day in weather historyWarnings in Virginia, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323160, 323161, 323165, 323166, 323168, 323176, 323167, 323177, 323178, 323901, 323169, 323179, 323902, 323170, 323171, 323174, 323172, 323173, 323175.